Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 74, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 10, 2006, 1:58 PM CDT for Oregon County, Shannon County, Texas County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 1:58 PM CDT (18:58 UTC)
- Expired
- Jul 10, 2006, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Oregon County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 154 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:00 PM CDT | FLASH FLOOD | Alley Spring, MO | NUMEROUS ROADS AND LOW WATER CROSSINGS BECAME IMPASSABLE DUE TO FLASH FLOODING. THE JACKS FORK RIVER FLOODED THE CAMP GROUND AT ALLEY SPRING CAMP GROUND...WITH FIVE FEET OF WATER COVERING THE MUCH OF THE CAMP GROUND. |
| Jul 10, 2:00 PM CDT | FLASH FLOOD | Rover, MO | CONTINUED FLASH FLOODING NEAR THE ROVER AREA. |
| Jul 10, 2:36 PM CDT | HEAVY RAIN 6.1 | Houston, MO | RAINFALL SINCE 830 AM. |
| Jul 10, 8:00 PM CDT | FLASH FLOOD | Alley Spring, MO | CONTINUED FLASH FLOODING OVER MANY AREAS OF SHANNON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 101859
FFWSGF
MOC149-203-215-110100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI.
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI.
OREGON COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 800 PM CDT
* AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT UP TO SIX INCHES OF RAINFALL HAS FALLEN IN THE WARNING
AREA...WITH ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH THE
AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMERSVILLE...RAYMONDVILLE...HOUSTON...AND EMINENCE.
SHARP RISES ARE EXPECTED ON THE JACKS FORK AND BIG PINEY RIVERS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE ARE POSSIBLE IN THE
WARNED AREA THROUGH THE AFTERNOON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3706 9164 3659 9168 3653 9120 3736 9128
3740 9170 3756 9216 3709 9210
$$
TERRY2 follow-up statements
000
WGUS73 KSGF 102013
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT MON JUL 10 2006
MOC149-203-215-110100-
SHANNON MO-TEXAS MO-OREGON MO-
310 PM CDT MON JUL 10 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
OREGON...TEXAS AND SHANNON COUNTIES...
AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED LIGHT
TO MODERATE RAINFALL OVER SHANNON AND TEXAS COUNTIES. TO THE
WEST...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS EXTENDING FROM
WEBSTER COUNTY TO OZARK COUNTY WILL MOVE EASTWARD INTO THE WARNED
AREA THROUGH 6 PM. AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE WARNING AREA THAT WILL LIKELY EXPERIENCE FLOODING
INCLUDE...BUT ARE NOT LIMITED TO SUMMERSVILLE...RAYMONDVILLE...
HOUSTON AND EMINENCE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOU TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3706 9164 3659 9168 3653 9120 3736 9128
3740 9170 3756 9216 3709 9210
$$
TERRY000
WGUS73 KSGF 102152
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT MON JUL 10 2006
MOC149-203-215-110100-
SHANNON MO-TEXAS MO-OREGON MO-
450 PM CDT MON JUL 10 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR OREGON...SHANNON AND
TEXAS COUNTIES UNTIL 800 PM CDT...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RAINFALL HAS ENDED TEMPORARILY OVER THE WARNED AREA.
HOWEVER...ANOTHER ROUND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
HAD DEVELOPED OVER SOUTHWEST AND CENTRAL MISSOURI. THESE STORMS
WILL BE APPROACHING THE WARNED AREA BY 7 PM. HEAVY RAINFALL FROM
THESE STORMS WILL LEAD TO ADDITIONAL FLOODING IN THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOUSTON...
EMINENCE...RAYMONDVILLE...SUMMERSVILLE...AKERS...ALLEY SPRING...AND
MONTIER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN
LAT...LON 3706 9164 3659 9168 3653 9120 3736 9128
3740 9170 3756 9216 3709 9210
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 12:45 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 10, 12:45 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT MON JUL 10 2006 .DISCUSSION... LONG TERM TRENDS CONTINUE TO INDICATE A STAGNANT WEATHER PATTERN DEVELOPING ACROSS THE OZARKS...WITH A TYPICAL SUMMER TYPE UPPER RIDGE PARKED ACROSS THE CENTRAL U.S. MEAN GUIDANCE AND ENSEMBLES SHOW THE HIGHEST THICKNESS VALUES AND ASSOCIATED SURFACE TEMPERATURES ACROSS THE NORTHERN PLAINS WITH RECORD HIGH TEMPERATURES FOR THIS AREA LIKELY. REAL-TIME STANDARDIZED ANOMALIES AT THE 85H DONT INDICATE ANYTHING OUT OF THE ORDINARY FOR (OZARKS/SOUTHEAST KANSAS) TEMPERATURES TO RISE ABOVE NORMAL MEANS. HOWEVER...THE CONTINUED DRY CONDITIONS AND NO AIR MASS REPLACEMENT FOR SURFACE CONDITIONS...BELIEVE HIGHS IN THE MID 90S LOOK GOOD WITH HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES OVER THE UPCOMING WEEKEND. LATER SHIFTS WILL NEED TO FINE TUNE THE LOCAL EFFECTS...BUT THIS SHOULD BE THE HOTTEST AND MOST HUMID FOR THIS SUMMER SO FAR. IN ADDITION...70H WILL BE LOW ENOUGH TO PRODUCE LATE AFTERNOON/EARLY EVENING CONVECTION...ESPECIALLY ACROSS THE EASTERN OZARKS WHERE WEAK CONVERGENCE MAY DEVELOP. JLT && .AVIATION... HAVE CONTINUED VICINITY THUNDER THROUGH THE AFTERNOON AT SPRINGFIELD AND JOPLIN AND CARRIED SOME TEMPO THUNDER THROUGH 20Z TO 21Z TO ACCOUNT FOR SCATTERED STORMS DEVELOPING WITHIN DESTABILIZING AIRMASS OVER SOUTHWEST MO. BASED ON OBSERVED CLOUD TRENDS...BROUGHT CEILINGS BRIEFLY BELOW 2000 FEET AT SPRINGFIELD. WILL REMAIN MORE OPTIMISTIC AT JOPLIN WHERE TEMP/DEWPOINT SPREADS ARE GREATER. WILL CARRY VICINITY THUNDER THROUGH MUCH OF THE EVENING UNTIL SHORTWAVE TROUGH OVER SOUTH CENTRAL KANSAS MOVES ACROSS TAF SITES. THEREAFTER WILL CARRY MVFR CEILINGS AROUND 12Z THROUGH 15-18Z. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jul 10, 1:31 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 PM CDT MON JUL 10 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 131 PM CDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE MAIN WEATHER HAZARD THROUGH TONIGHT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING RAINFALL RATES OF ONE TO TWO INCHES PER HOUR THAT WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS OF SOUTH CENTRAL MISSOURI WHERE LOCALLY THREE TO FIVE INCHES OF RAIN FELL EARLIER TODAY. IN ADDITION...ISOLATED SEVERE WIND GUSTS OF 60 TO 70 MPH WILL BE POSSIBLE THROUGH 8 PM FOR AREAS OF SOUTHWEST MISSOURI AND PORTIONS OF SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES THROUGH THURSDAY AS SEVERAL DISTURBANCES AND LEFTOVER BOUNDARIES WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. INCREASING HUMIDITY VALUES AND TEMPERATURES RISING INTO THE LOW TO MID 90S WILL CAUSE HEAT INDICES TO APPROACH...OR EXCEED 100 DEGREES IN PORTIONS OF SOUTHEAST KANSAS...WESTERN AND SOUTHWEST MISSOURI BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE SEVERE WIND GUSTS...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...LOCAL RAINFALL AMOUNTS AND FLOODING REPORTS ARE ENCOURAGE FOR NEXT SEVERAL DAYS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
In the hours before
Local storm report, Jul 10, 11:43 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HEAVY RAIN 3 W WHITE CHURCH 36.85N 91.84W
07/10/2006 E4.70 INCH HOWELL MO BROADCAST MEDIA
RAINFALL SINCE MIDNIGHT.
&&
HATCHLocal storm report, Jul 10, 11:55 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HEAVY RAIN NIANGUA 37.39N 92.83W
07/10/2006 E2.90 INCH WEBSTER MO PUBLIC
RAINFALL SINCE 7 AM.
&&
HATCHLocal storm report, Jul 10, 1:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM DOWNBURST OZARK 37.02N 93.21W
07/10/2006 CHRISTIAN MO EMERGENCY MNGR
WINDS ESTIMATED AT 60-70 MPH. TREES WERE ALSO REPORTED
DOWN AROUND THE CITY.
&&
HATCHLocal storm report, Jul 10, 1:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG OZARK 37.02N 93.21W
07/10/2006 CHRISTIAN MO EMERGENCY MNGR
TREE REPORTED ACROSS WARREN AND KANSAS ROADS IN TOWN.
TREES HAVE ALSO BEEN REPORTED INTO TWO HOMES. ONE ON
SOUTH 5TH STREET AND THE OTHER ON SOUTH 3RD AVENUE.
&&
HATCHLocal storm report, Jul 10, 1:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 5 S NIXA 36.97N 93.29W
07/10/2006 CHRISTIAN MO EMERGENCY MNGR
TREE REPORTED ACROSS RIVERDALE ROAD WEST OF HWY 160.
&&
HATCHLocal storm report, Jul 10, 1:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HEAVY RAIN 2 W HOUSTON 37.33N 91.99W
07/10/2006 E4.50 INCH TEXAS MO CO-OP OBSERVER
RAINFALL SINCE 730 AM.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:39 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Jul 10, 9:55 AM CDT | Flash Flood Warning | SGF | Oregon | 4 hr |
| Jul 10, 11:06 AM CDT | Flash Flood Warning | SGF | Texas | 3 hr |
| Jul 10, 1:13 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 47 min |
| Jul 10, 1:39 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 51 min |
| Jul 10, 1:45 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Jul 10, 2:52 PM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 6 hr |
| Jul 10, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 48 min |
| Jul 10, 3:48 PM CDT | Flash Flood Watch | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 14 more | 30 hr |
| Jul 10, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jul 10, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 38 min |
| Jul 10, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 48 min |
| Jul 10, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 60 min |
| Jul 10, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 63 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.